Thunderstorm Wind, Cecil
- When
- September 2, 7:50 PM EST
- Where
- Cecil County, Elkton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.600, -75.830
A severe thunderstorm knocked down numerous trees across Elkton.
An approaching cold front and a hot and humid air mass combined to trigger a series some strong to locally severe thunderstorms that passed over the northern Eastern Shore during the evening of the 2nd. Delmarva Power and Light reported about 150 of its customers in Cecil and New Castle Counties were still without power during the early morning of the 3rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
An approaching cold front and a hot and humid air mass combined to trigger a series some strong to locally severe thunderstorms that passed over the northern Eastern Shore during the evening of the 2nd. Delmarva Power and Light reported about 150 of its customers in Cecil and New Castle Counties were still without power during the early morning of the 3rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 2, 2:32 PM EST, 5 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 332 PM EDT TUE SEP 2 2014 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE WEST AND PERSIST THROUGH FRIDAY. ANOTHER COLD FRONT WILL CROSS THE REGION ON SATURDAY AND THEN STALL TO THE SOUTH OF OUR AREA. HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES REGION AND THEN SLIDE ACROSS TO THE NORTH OF THE REGION EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... FRONT IS JUST NOW MOVING OFF THE GREAT LAKES INTO FAR WESTERN PA. DO NOT EXPECT IT TO MAKE ITS ARRIVAL MUCH BEFORE 06Z. HIGH RES MODELS LIKE THE HRRR HAVE BEEN CONSISTENT IN SHOWING A LINE OF CONVECTION MOVING IN AHEAD OF THE FRONT LATE THIS EVENING. HOWEVER, BY THAT TIME, INSTABILITY SHOULD BE WANING AND THERE COULD BE A SMALL BOUNDARY LAYER INVERSION. THUS, THE LINE SHOULD BE DISSIPATING AS IT MOVES THROUGH THE REGION. PWATS ARE STILL WELL ABOVE NORMAL, SO LOCALIZED HEAVY RAIN WILL BE POSSIBLE. WHILE THE HIGHEST SHEAR VALUES SHOULD REMAIN NW OF OUR REGION, COULD SEE A FEW STRONG WINDS GUSTS WHEN THE FRONT INITIALLY ARRIVES IN SOUTHEAST PA BUT THAT THREAT SHOULD BE SHORT LIVED AS WE TRANSITION FROM SURFACE BASED TO ELEVATED INSTABILITY. GIVEN THE VERY LATE ARRIVAL OF THE COLD FRONT, AND THE FACT THAT THE TEMPERATURE GRADIENT ACROSS THE FRONT IS RATHER SMALL, MINS TONIGHT SHOULD NOT BE TOO MUCH LOWER THAN THEY WERE THIS MORNING. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... AS MENTIONED PREVIOUSLY, THERE WON'T BE A LARGE DIFFERENCE IN THE TEMPERATURES POST FRONTAL (HIGHS WILL GENERALLY BE IN THE 80S ACROSS THE REGION). HOWEVER, WHAT THE FRONT WILL BE BRINGING IS CONSIDERABLE DRY AIR ADVECTION. DEW POINTS INTO THE UPPER 50S AND LOWER 60S ACROSS THE REGION BY TOMORROW AFTERNOON. THUS, WHILE HEAT INDEX VALUES HAVE BEEN ABOUT 5 DEGREES ABOVE AIR TEMPERATURE TODAY, BY TOMORROW, HEAT INDEX VALUES WILL BE RIGHT AT THE AIR TEMPERATURES. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... WEDNESDAY NIGHT THROUGH FRIDAY...HIGH PRESSURE DOMINATES OUR WEATHER THROUGH THE END OF THE WEEK AS IT SHIFTS JUST TO TOUR SOUTH AND EAST LATE WEDNESDAY THROUGH FRIDAY. THIS WILL KEEP US IN A MORE SOUTH TO SOUTHWESTERLY FLOW AND IN RETURN WE WILL CONTINUE TO SEE AN INCREASE IN MOISTURE ACROSS THE REGION. TEMPERATURES WILL CONTINUE TO MIMIC MORE OF MID SUMMER AS OPPOSED TO LATE SUMMER AND WE WILL SEE MAX TEMPS REACH INTO THE UPPER 80S TO AROUND 90 ON BOTH THURSDAY AND FRIDAY. SATURDAY...THE HIGH SHIFTS FURTHER OFFSHORE AND WE WILL BE AWAITING THE PASSAGE OF A COLD FRONT THROUGH THE DAY. THE FRONT APPEARS TO BE SLOW MOVING AND MAY TAKE ALL DAY TO CROSS FROM THE NORTHWESTERN PORTIONS OF THE AREA AND THEN THROUGH THE SOUTHERN MOST POINTS. WE WILL LIKELY SEE A PRE-FRONTAL TROUGH DEVELOP ACROSS THE AREA AND THIS WILL LIKELY HELP SERVE AS A FOCUS FOR ANY PRE-FRONTAL CONVECTION AND SHOWERS. SATURDAY WILL BE THE LAST DAY OF THIS HEAT WAVE AS COOLER AIR BEHIND THE FRONT WILL DROP TEMPS QUITE A BIT. SUNDAY...THE FRONT IS SLOW ENOUGH THAT WE MAY NOT SEE IT CLEAR THE DELMARVA AREA UNTIL SUNDAY MORNING. AS THE FRONT PUSHES SOUTH, THE QUESTION WILL BE, WHERE WILL THE FRONT STALL? CURRENT MODEL GUIDANCE INDICATES THAT THE FRONT WILL HAVE ENOUGH OF A PUSH TO GET SOUTH OF OUR AREA, WHICH SHOULD ALLOW FOR SOME COOLER AND DRIER AIR TO INFILTRATE OUR REGION. THE SLOW NATURE OF THE FRONT WILL ALLOW FOR SHOWERS TO CONTINUE, ESPECIALLY FURTHER SOUTH, INTO SUNDAY. AS THE FRONT PUSHES FURTHER SOUTH, ANY LINGERING SHOWERS SHOULD END FROM NORTH TO SOUTH. WITH HIGH PRESSURE BUILDING INTO THE GREAT LAKES AREA AND THE STALLED BOUNDARY TO OUR SOUTH, WE WILL BE IN A MORE EASTERLY FLOW REGIME WITH MOSTLY CLOUDY SKIES. THIS WILL ALLOW US TO BE COOLER ACROSS THE AREA. TEMPERATURES WILL ONLY MAKE IT INTO THE 70S THROUGH THE REGION AND IT WILL TRULY FEEL LIKE FALL OUT THERE. MONDAY THROUGH TUESDAY...THE BOUNDARY REMAINS STALLED TO OUR SOUTH BUT AS WE HEAD INTO MONDAY, A WAVE DEVELOPS ALONG IT AND IT STARTS TO MOVE A BIT. IT CURRENTLY LOOKS LIKE THE WAVE HELPS MOVE THE FRONT SLIGHTLY NORTH AND THEN TO THE EAST, KEEPING THE MAIN BOUNDARY TO OUR SOUTH. COOLER TEMPERATURES WILL CONTINUE ON MONDAY AND TUESDAY WITH HIGHS INTO THE MID TO UPPER 70S, WITH SOME LOWER 80S POSSIBLE AS SKIES CLEAR OUT AND WE START TO SEE MORE SUNSHINE. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. ISOLATED TSRA WILL BE POSSIBLE THROUGH 00Z THIS EVENING. HOWEVER, THINK THE BULK OF THE THUNDERSTORM ACTIVITY SHOULD REMAIN WEST OF THE REGION. THE COVERAGE THROUGH THIS TIME IS TOO LIMITED TO MENTION IN MOST OF THE TAFS FOR NOW. STARTING AROUND 00Z, WE SHOULD SEE A LINE OF SHRA AND TSRA MOVE INTO THE REGION FROM THE WEST. HIGH RESOLUTION MODELS HAVE BEEN CONSISTENT IN SHOWING THIS GENERAL PATTERN AND TIMING. HOWEVER, THERE IS SOME QUESTION OF THE SOUTHERN EXTENT OF THE LINE (WHICH MAY NOT GO SOUTH OF PHL), AND IF THE LINE WILL START TO SCT BEFORE IT REACHES THE DELAWARE RIVER VALLEY. THEREFORE HAVE INCLUDED A TEMPO FOR THE SE PA SITES (KRDG AND KABE) AND KTTN WHERE THERE IS HIGHER CONFIDENCE, BUT ONLY HAVE MENTION OF VCSH FOR MOST OF THE REST OF THE SITES. ONCE THE FRONT MOVES THROUGH AFTER 06Z, EXPECT NORTHWESTERLY WINDS AND GENERALLY VFR CONDITIONS. THERE IS A SMALL RISK OF BR DEVELOPMENT BUT WITH DRY AIR ADVECTION BEHIND THE FRONT, THINK THIS IS UNLIKELY. OUTLOOK... WEDNESDAY NIGHT THROUGH FRIDAY... MAINLY VFR CONDITIONS EXPECTED. SOME FOG IS POSSIBLE WHICH MAY CAUSE MVFR/IFR CONDITIONS ON THU AND FRI MORNINGS. SATURDAY THROUGH SUNDAY...MAINLY VFR CONDITIONS EXPECTED WITH MVFR/IFR CONDITIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS. && .MARINE... SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH TOMORROW. GUSTY WINDS WILL BE POSSIBLE IN THE VICINITY OF ANY THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AN ABRUPT WIND SHIFT TO NORTHWESTERLY WINDS IS EXPECTED WITH A COLD FRONT THAT WILL MOVE THROUGH LATE TONIGHT. HOWEVER, WIND GUSTS SHOULD REMAIN WELL BELOW 20KT EVEN WITH THE FRONT. OUTLOOK... WEDNESDAY NIGHT THROUGH SUNDAY...SUB-ADVISORY CONDITIONS ARE EXPECTED. SOME STRONGER GUSTS AND HIGHER WAVES ARE POSSIBLE IN SHOWERS AND THUNDERSTORMS, MAINLY IN THE SATURDAY/SUNDAY TIMEFRAME. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...MEOLA NEAR TERM...JOHNSON SHORT TERM...JOHNSON LONG TERM...MEOLA AVIATION...JOHNSON/MEOLA MARINE...JOHNSON/MEOLA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 334 PM EDT TUE SEP 2 2014 NJZ001-007>010-PAZ054-055-060>062-101-103-105-031945- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 334 PM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS MAY HAVE WIND GUSTS UP TO 40 MPH THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-102-104-106- 031945- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- 334 PM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-031945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 334 PM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONGER WIND GUSTS ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
659 PM EDT TUE SEP 2 2014
PAZ070-071-101>104-030030-
DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-PHILADELPHIA PA-
WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
659 PM EDT TUE SEP 2 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTGOMERY...NORTHERN
CHESTER...NORTHERN DELAWARE AND WESTERN PHILADELPHIA COUNTIES...
AT 656 PM EDT...A STRONG THUNDERSTORM WAS NEAR PARKESBURG...MOVING
EAST AT 35 MPH.
WIND GUSTS TO 40 MPH SOME LIGHTNING STRIKES ARE POSSIBLE WITH THIS
STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THE STORM WILL AFFECT PORTIONS OF NORTHERN CHESTER, MONTGOMERY,
DELAWARE, AND PHILADELPHIA COUNTIES THROUGH 830 PM.
LAT...LON 4004 7594 4011 7595 4012 7593 4014 7587
4018 7581 4027 7523 4026 7522 3992 7521
3992 7599 3997 7599SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
708 PM EDT TUE SEP 2 2014
DEZ001-002-MDZ008-012-015-NJZ016-PAZ070-101-102-030015-
CECIL MD-DELAWARE PA-EASTERN CHESTER PA-KENT DE-KENT MD-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-WESTERN CHESTER PA-
708 PM EDT TUE SEP 2 2014
...STRONG THUNDERSTORMS WILL AFFECT CECIL...KENT...NEW CASTLE...
NORTHEASTERN QUEEN ANNE'S...NORTHERN KENT...SOUTHERN CHESTER...
SOUTHWESTERN DELAWARE AND WESTERN SALEM COUNTIES...
AN AREA OF STRONG THUNDERSTORMS WERE LOCATED ON THE EASTERN SHORE OF
MARYLAND AND SOUTHEASTERN PENNSYLVANIA AND WILL AFFECT PORTIONS OF
CECIL...CHESTER...DELAWARE...KENT...NEW CASTLE...QUEEN ANNE'S AND
SALEM COUNTIES THROUGH 815 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND SOME LIGHTNING STRIKES ARE POSSIBLE WITH
THESE STRONG THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3932 7619 3944 7600 3952 7599 3954 7608
3972 7623 3973 7614 3977 7607 3988 7599
3992 7600 3993 7541 3938 7543 3946 7555
3957 7552 3959 7556 3951 7555 3948 7559
3931 7543 3915 7542 3918 7627SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
738 PM EDT TUE SEP 2 2014
NJZ013-015>019-022-027-PAZ070-071-104-106-030100-
ATLANTIC NJ-CAMDEN NJ-DELAWARE PA-EASTERN MONTGOMERY PA-GLOUCESTER NJ-
LOWER BUCKS PA-MERCER NJ-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
SALEM NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
738 PM EDT TUE SEP 2 2014
...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON...CAMDEN...EASTERN
DELAWARE...GLOUCESTER...NORTHWESTERN ATLANTIC...PHILADELPHIA...
SALEM...SOUTHEASTERN BUCKS...SOUTHEASTERN MONTGOMERY...SOUTHERN
MERCER AND SOUTHWESTERN MONMOUTH COUNTIES...
AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM MONTGOMERY COUNTY
PENNSYLVANIA TO NEW CASTLE COUNTY DELAWARE. THIS AREA WAS MOVING
EAST AT 35 MPH AND WILL AFFECT PORTIONS OF ATLANTIC...BUCKS...
BURLINGTON...CAMDEN...DELAWARE...GLOUCESTER...MERCER...
MONMOUTH...MONTGOMERY...PHILADELPHIA AND SALEM COUNTIES BY 900 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 4009 7452 4008 7455 4003 7452 3954 7454
3953 7501 3957 7506 3952 7507 3952 7519
3956 7524 3952 7529 3951 7554 3971 7549
3979 7541 3982 7546 4007 7536 4006 7538
4022 7533 4025 7530 4030 7457 4028 7451SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
825 PM EDT TUE SEP 2 2014
DEZ001-MDZ008-012-NJZ016-021-030130-
CECIL MD-CUMBERLAND NJ-KENT MD-NEW CASTLE DE-SALEM NJ-
825 PM EDT TUE SEP 2 2014
...STRONG THUNDERSTORMS WILL AFFECT CECIL...NEW CASTLE...NORTHERN
KENT...NORTHWESTERN CUMBERLAND AND WESTERN SALEM COUNTIES...
AN AREA OF STRONG THUNDERSTORMS WAS ABOUT TO CROSS CHESAPEAKE BAY
AND WAS MOVING EAST AT 40 MPH. THIS AREA WILL AFFECT PORTIONS OF
CECIL...CUMBERLAND...KENT...NEW CASTLE AND SALEM COUNTIES THROUGH
930 PM PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT
40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3932 7619 3943 7601 3952 7599 3955 7603
3954 7608 3972 7623 3972 7578 3977 7574
3979 7541 3970 7532 3936 7527 3935 7540
3943 7547 3946 7555 3957 7552 3959 7555
3947 7558 3937 7550 3933 7556 3925 7623PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
845 PM EDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG WEST NOTTINGHAM TWP 39.74N 76.05W
09/02/2014 CHESTER PA 911 CALL CENTER
TREE DOWN ON LEESBRIDGE ROAD.
0705 PM LIGHTNING EAST NOTTINGHAM TWP 39.76N 75.98W
09/02/2014 CHESTER PA 911 CALL CENTER
LIGHTNING STRIKE TO A HOME.
0720 PM LIGHTNING POCOPSON TWP 39.91N 75.67W
09/02/2014 CHESTER PA 911 CALL CENTER
LIGHTNING STRIKE TO A RETIREMENT HOME.
&&
EVENT NUMBER PHI1400712 PHI1400713 PHI1400714
GAINESSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
845 PM EDT TUE SEP 2 2014
NJZ017>020-022-026-027-030215-
ATLANTIC NJ-CAMDEN NJ-COASTAL OCEAN NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
845 PM EDT TUE SEP 2 2014
...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON...NORTHERN ATLANTIC...
OCEAN...SOUTHEASTERN CAMDEN AND SOUTHEASTERN GLOUCESTER COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF
ATLANTIC...BURLINGTON...CAMDEN...GLOUCESTER AND OCEAN COUNTIES AND
WILL AFFECT PORTIONS OF THESE COUNTIES THROUGH 1015 PM EDT. THE STRONG
THUNDERSTORMS WERE GENERALLY MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3983 7410 3992 7410 3979 7417 3980 7410
3974 7413 3979 7417 3978 7418 3972 7414
3959 7420 3950 7429 3952 7436 3950 7440
3951 7498 3955 7504 4004 7465 4001 7405The Dover AFB radar (KDOX), 92 km away, was scanning. The volume nearest the first event began at 00:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
A severe thunderstorm knocked down numerous trees across Elkton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2014Every state in 2014This day in weather historyWarnings in Maryland, September 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 542065.